Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 150, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 22, 2008, 12:44 PM EDT for Meigs County, Rhea County, Roane County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2008, 12:44 PM EDT (16:44 UTC)
- Expired
- Jun 22, 2008, 1:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Meigs County, TN, Rhea County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 134 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:00 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 22, 11:00 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1100 AM EDT SUN JUN 22 2008 .DISCUSSION...FORECAST ON TRACK. NO UPDATE PLANNED. SON PREVIOUS DISCUSSION: SHORT TERM...(TODAY AND TONIGHT)...CONVECTIVE PRECIPITATION (PCPN) HAS FOR NOW MOVED OUT OF FORECAST AREA...WITH LINGERING TSRA OVER SE KY MOVING ENE...AND TSRA OVER NRN GA MOVING ENE. PCPN YESTERDAY AFTERNOON AND EVENING WAS VERY SPOTTY WITH LITTLE IF ANY ORGANIZED PATTERN. NORTHWEST FLOW ALOFT AGAIN TODAY WITH FRONTAL BOUNDARY STILL TO OUR NW...SO WOULD EXPECT A RANDOM NATURE TO PCPN AGAIN THIS AFTERNOON AND EVENING. POSSIBLY AN OUTLFOW BOUNDARY AROUND THIS MORNING...BUT NOT A GIVEN...THUS OPTED TO KEEP POPS IN THE 20 TO 30 PERCENT RANGE WITH HIGHER CHANCES ACROSS SMOKIES AND NRN MTNS. TOO MUCH INSTABILITY NOT TO INCLUDE SRN VALLEY OF EAST TN WITH AT LEAST SLIGHT CHANCE POPS. FORECAST SOUNDINGS HAVE DRY LOW LEVELS WITH AN INVERTED V LOOK...SO SEE POTENTIAL FOR A STRONG DOWNBURST WITH PULSE TYPE STORMS DURING PEAK HEATING INTO EARLY EVENING. WILL MENTION GUSTY WINDS AS MAIN THREAT IN THE HAZARDOUS WEATHER OUTLOOK. PERHAPS A BETTER THREAT OF SEVERE STORMS MONDAY AS TROUGH ALOFT DEEPENS AND PROVIDES MORE UPPER LEVEL SUPPORT AND A CHANCE OF HAIL DUE TO MID LEVEL COOLING. OTHERWISE...FOR SHORT TERM ADDED PATCHY FOG THIS MORNING WHERE MAIN AREA OF PCPN OCCURRED YESTERDAY. CHOSE WARMER MAX TEMPS WHERE MOS DIFFERED TODAY...AND A BLEND OF NAM-WRF AND GFS FOR TONIGHT. LONG TERM...(MONDAY THROUGH SATURDAY)...UPPER LOW OVER GREAT LAKES EARLY MONDAY BRINGS SHORTWAVE TROUGH THROUGH TENNESSEE VALLEY WITH SECONDARY SURFACE LOW AND WEAK COLD FRONT ACROSS SOUTHERN APPALACHIANS WITH CHANCE OF SHOWERS AND THUNDERSTORMS. COLD TEMPERATURES ALOFT ...STEEP LAPSE RATES AND MODERATE INSTABILITY WILL HELP THUNDERSTORMS DEVELOP WITH THE POSSIBILITY OF LARGE HAIL. THE PRECIPITATION WILL MOVE OUT DURING THE EVENING AND UPPER TROUGH WILL SHIFT EAST AWAY FROM THE FORECAST AREA TUESDAY. SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING WITH DRIER AIRMASS WILL TAKE CONTROL TUESDAY WITH NO PRECIPITATION AND WARMER TEMPERATURES. FROM WEDNESDAY THROUGH SATURDAY SURFACE HIGH SHIFTS EAST A LITTLE WITH FLAT RIDGE OVER THE SOUTHEAST. WEAK SHORT WAVES MOVING THROUGH A WESTERLY FLOW ALOFT WILL TRIGGER MAINLY LATE AFTERNOON AND EARLY EVENING CONVECTION. LOWS MONDAY NIGHT WILL BE BELOW NORMAL WITH UPPER TROUGH AND DRIER AIR MOVING IN BUT WILL WARM TO THE MID TO UPPER 60S MOST LOWER ELEVATION SPOTS FROM MID WEEK THROUGH THE END OF THE PERIOD AS LOW LEVEL MOISTURE INCREASE UNDER UPPER RIDGE. HIGH TEMPERATURES WILL BE NEAR TO A DEGREE OR TWO ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 87 64 86 60 90 / 20 10 30 10 10 KNOXVILLE AIRPORT, TN 86 61 83 60 86 / 20 10 30 10 10 OAK RIDGE, TN 85 60 83 59 87 / 20 10 30 10 10 TRI CITIES AIRPORT, TN 84 57 81 55 84 / 20 20 30 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/TD
Hazardous weather outlook, Jun 22, 5:00 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SUN JUN 22 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-230900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT SUN JUN 22 2008 /400 AM CDT SUN JUN 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY INTO THE EVENING HOURS. A FEW STORMS COULD BRIEFLY INTENSIFY TO BECOME MARGINALLY SEVERE...WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS UP TO 50 MPH...AS WELL AS PEA TO DIME SIZED HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH THE REGION AND DEEPEN ON MONDAY...CAUSING A BETTER CHANCE OF SEVERE STORMS MONDAY AFTERNOON AND EVENING. TEMPERATURES WILL COOL ALOFT AND CREATE A THREAT OF LARGE HAIL...WITH DAMAGING DOWNBURST WINDS ALSO POSSIBLE WITH THE STRONGER STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM TUESDAY THROUGH SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY AFTERNOON AND EVENING. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:45 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.